MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBH100502A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent treatment for a popliteal artery occlusion using gore® viabahn® endoprostheses.It was reported a gore® viabahn® endoprosthesis (vbh100502a/20466865) was advanced into its intended location.Reportedly the deployment line was pulled, however, the device failed to completely expand leaving a portion of the device constrained.The physician ballooned the gore® viabahn® endoprosthesis and the device was fully expanded.However, as the deployment catheter was being removed from the patient, it was observed that the popliteal artery had ruptured.The procedure was completed with the physician performing a fem-pop bypass using a vascular graft.The patient tolerated the procedure.The physician stated it is unknown what caused the partial device expansion or the rupture.
 
Additional Manufacturer Narrative
Engineering evaluation task was performed and the results are: an image was returned; however, it could not be used in the engineering evaluation.10mm x 5cm device: there is no device or images available for evaluation for the 10mm x 5cm device.See further evaluation below.No root cause was found following an engineering evaluation.No anomalies or non-routine maintenance were identified that could be attributed to the failure seen in this event.Therefore, based off of the evaluation performed, no manufacturing cause to which the event could be definitively attributed could be identified.Engineering evaluation conclusion is inconclusive as it relates to the event description.
 
Additional Manufacturer Narrative
Corrected h6: method code 2 4114.Code 4114 - engineering evaluation task was performed and the results are: an image was returned; however, it could not be used in the engineering evaluation.10mm x 5cm device: there is no device or images available for evaluation for the 10mm x 5cm device.See further evaluation below.No root cause was found following an engineering evaluation.No anomalies or non-routine maintenance were identified that could be attributed to the failure seen in this event.Therefore, based off of the evaluation performed, no manufacturing cause to which the event could be definitively attributed could be identified.Engineering evaluation conclusion is inconclusive as it relates to the event description.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9769531
Report Number2017233-2020-00133
Device Sequence Number2185074
Product Code PFV
UDI-Device Identifier00733132623211
UDI-Public00733132623211
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberVBH100502A
Device Catalogue NumberVBH100502A
Device Lot Number20466865
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/15/2020
04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;